Hail, Wayne
- When
- July 12, 10:20 AM CST
- Where
- Wayne County, 5.36 mi SW of Carroll
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.225, -97.254
A slow moving cold front triggered a few severe thunderstorms across eastern Nebraska from late morning through early evening on July 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A slow moving cold front triggered a few severe thunderstorms across eastern Nebraska from late morning through early evening on July 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 12, 2:10 AM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 AM CDT THU JUL 12 2007 .DISCUSSION... NOT MUCH CHANGE IN THE UPPER AIR PATTERN THIS MORNING WITH REGION IN NWRLY FLOW BETWEEN UPPER LOW CIRCULATING OVR SRN HUDSON BAY AND RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE WESTERN CONUS. LATEST MSAS SFC ANALYSIS SHOWS LARGE AREA OF HI PRESS EXTENDING FM ERN NEB AND ERN KS INTO MO WITH A SECONDARY HIGH TO OUR NW OVR THE DAKOTAS AND CANADIAN PRAIRIES. DESCENT MID LEVEL MOISTURE HAS ADVECTED INTO THE FORECAST AREA PER 00Z UAA AND LOCAL OBS. A FEW ISOLATED SHOWERS HAVE BEEN POPPING UP AND BEST INDICATION IS DUE TO WK ISENTROPIC UPGLIDE OFF SEEN OFF RUC ON 300K SFC AND WHERE STRONGEST THETA E ADVECTION IS OCCURING. ISOLATED TO SCATTERED TSRA COULD BE POSSIBLE ACROSS MUCH OF THE FORECAST AREA THE REST OF THE MORNING HOURS WITH THETA E ADVECTION CONTINUING THRU NOON. CONFIDENCE IS RATHER LOW...THUS THE LOW POPS. CDFNT WL DROP DOWN FM THE DAKOTAS AND INTO NRN NEB BY 18Z TODAY AND COULD BE THE FOCUS FOR ANY TSTM DEVELOPMENT ACROSS SERN NEB/SWRN IA THIS AFTERNOON. AHEAD OF THIS FRONT...MODERATE INSTABILITY (3000J/KG SBCAPE) AND 30 TO 40 KTS OF BULK SHEAR COULD SUPPORT A FEW ISOLATED HAIL CORES...MAINLY SOUTH OF I-80...HOWEVER LARGE SCALE FORCING IS VERY WEAK. WL CONTINUE TO CARRY LOW POPS TO COVER THIS AS CONFIDENCE IS RELATIVELY LOW. 00Z FORECAST MODELS CONTINUE TO SLOW THIS FRONT DOWN AS HAVE PREVIOUS MODEL RUNS. WITH THAT SAID...HAVE CONTINUED SMALL POPS INTO THE EVENING HOURS OVR EXTREME SERN NEB/SWRN IA AND MAY NEED TO BE REVISITED IF LATER MODEL RUNS SLOW THE FNT DOWN EVEN MORE. FRIDAY SHOULD BE LAST COOL DAY AS SFC HIGH PRESSURE BUILDS OVER THE FORECAST AREA. WL SEE A WARMING TREND THRU THE WEEKEND AND INTO NEXT WEEK AS UPPER RIDGE BEGINS TO BUILD EWD INTO THE CNTRL PLAINS BY MID NEXT WEEK. && .AVIATION... CONDITIONS SHOULD BE MAINLY VFR AT ALL THREE TAF SITES...KOFK... KOMA AND KLNK...THROUGH TONIGHT. CEILINGS SHOULD BE MOSTLY AT OR ABOVE 5000 FEET THROUGH THE DAY. FRONTAL BOUNDARY WILL BE PUSHING SOUTHWARD ACROSS THE AREA. IF THUNDERSTORMS CAN GET GOING DURING THE AFTERNOON...THEY COULD AFFECT PARTS OF SERN NE. AT THIS TIME... THE CHANCE SEEMS TOO LOW TO MENTION IN THE KLNK AND KOMA TAFS. FOR TONIGHT...IT APPEARS ANY CLOUD COVER WILL BE ABOVE 10000 FEET WITH LIGHT NORTH OR NORTHEAST WINDS AS HIGH PRESSURE BUILDS ACROSS THE DAKOTAS AND MINNESOTA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 AM CDT THU JUL 12 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 530 AM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THROUGH NOON. THERE IS A BETTER CHANCE OF THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 80 LATER THIS AFTERNOON. LARGE HAIL IS POSSIBLE WITH THESE THUNDERSTORMS IF THEY DO DEVELOP. THESE POSSIBLE STORMS WOULD FORM AHEAD OF AN APPROACHING COLD FRONT IN A MODERATELY UNSTABLE ENVIRONMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED SOUTH OF INTERSTATE 80 THIS AFTERNOON. GRIFFIS
The Omaha radar (KOAX), 125 km away, was scanning. The volume nearest the first event began at 16:18 UTC.
7 hail, 5 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were estimated at 60 mph by a trained spotter.
Thunderstorm winds estimated at 60 mph downed a few 6 inch diameter tree limbs over southwest Platte county. The winds were accompanied by dime size hail.
Thunderstorm wind gusts estimated at around 60 mph knocked over a large tree in Friend.
Thunderstorm winds estimated at around 60 mph downed large tree limbs which blocked a few streets in town and fell on a few houses and vehicles.
Thunderstorm wind gusts estimated at around 60 mph downed some large tree limbs in Jansen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35029, 35044, 35031, 35033, 35034, 35036, 35040, 35037, 35039, 40304, 35042, 35043.